MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII CR DEEP FLEX ISRT S5-6 9M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII CR DEEP FLEX ISRT S5-6 9M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421542
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Arthralgia (2355); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2023 on a patient´s right knee, patient experienced a constant pain after 2 months of operation.The joint began to rattle and crack, these noises occur with every movement.The patient is now walking again with crutches after 8 months.There is a very good range of motion of the entire knee joint up to 130 degrees, but a clear band instability both medially and laterally.Revision surgery still pending due to missing examination by a cardiologist.Event is ongoing.
 
Additional Manufacturer Narrative
Additional information: h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: due to the nature of the alleged incident, a device analysis could not be performed.The clinical/medical investigation concluded that, based on the documentation provided, joint instability possibly due to a combination of ligament laxity along with an undersized insert selection of primary components.Additionally, the ct finding that the patella surface is too close to the femoral prosthesis is also most likely contributing to the patient¿s knee joint symptoms/audible rattle-cracks and a user technique/variance cannot be ruled out as a contributing factor to the reported events.The patient impact includes the reported increased/persistent knee pain with instability, ambulation difficulties/requires assist device, and need for revision.The revision was reportedly postponed due to the pending cardiac clearance in this patient with significant congenital heart disease/history.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed in warnings and precautions, postoperative section that use extreme care in patient handling is needed and postoperative patient care and directions and warnings to patients by physicians are extremely important.Protected weight bearing with external support is recommended for a period of time to allow healing.Normal daily activity may be resumed at the physician¿s direction.Patients should be directed to seek medical opinion before entering potentially adverse environments that could affect the performance of the implant.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: h6 (health effect - clinical code, health effect - impact code).
 
Additional Manufacturer Narrative
Additional information: b5, d6b, h6 (health effect - impact code).
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2023 on a patient´s right knee, patient experienced a constant pain after 2 months of operation.The joint began to rattle and crack, these noises occur with every movement.The patient was walking again with crutches after 8 months, cannot climb stairs and cannot drive a car.Since (b)(6) 2024 patient have had a second-degree care level.This adverse event was resolved by revision surgery on (b)(6) 2024.Patient is currently recovering.

Brand Name
GII CR DEEP FLEX ISRT S5-6 9M
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18619240
Report Number1020279-2024-00262
Device Sequence Number11372825
Product Code JWH
UDI-Device Identifier03596010512475
UDI-Public03596010512475
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71421542
Device Lot Number22JM14911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer03/07/2024
06/20/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date03/08/2024
07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420188/GNS II CMT TIB SIZE 6 RIGHT; 71423216/LEGION CR NP FEM SZ 6 RT
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale